What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 27, 12:55 PM EST, 50 minutes earlier.
Area forecast discussion, Jul 27, 12:55 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service New York NY
155 PM EDT Fri Jul 27 2018
.SYNOPSIS...
A cold front will slowly approach from the west today, and move
across Saturday into Saturday night. High pressure returns
Sunday into Monday. A warm front will move across on Tuesday
ahead of a slow moving cold front for the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe Thunderstorm Watch number 312 has been placed across much
of the forecast area until 10pm.
Forecast generally on track. Convection has started to develop
along a pre-frontal trough setting up west of NYC. More
organized showers and thunderstorms are expected to develop
later this afternoon and move into western sections of the
region late. Enough heating and humidity will add to the CAPE
and with shear increasing aloft, that is resulting in the
stronger thunderstorm potential. There is a slight chance of
severe thunderstorms as well, mainly for the western portions of
the region, including Western Long Island, NYC, Northeast NJ,
the Lower Hudson Valley and Southwest CT for both damaging winds
and large hail. With anticipated greater sunshine today, went
with a warmer solution of GMOS temperatures for highs, mid 80s
to around 90. Heat indices reach 90-95 in parts of the region,
including NYC.
There is a high risk of rip currents at the Atlantic Ocean
beaches today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Difficult to rule out shower and thunderstorm potential for this
whole period. For tonight, still will have the slight risk of severe
thunderstorms with otherwise strong thunderstorms moving across the
region. Evening starts with this convection across the western half,
eventually moving into the eastern half and losing some strength
with its movement into more maritime, relatively cooler air across
Eastern Long Island and Southeast CT late in the evening into the
overnight.
The lingering shower and thunderstorm chances are due to the very
slow movement of the cold frontal boundary. This is from a lack of
steering flow. The heights slightly fall this evening but then
remain nearly steady thereafter going through Saturday. Farther
upstream across Southeast Canada, the upper level low is
pivoting and moving in a NE direction, so the larger dynamics
associated with the upper level low stay northwest of the region
the entire time.
Lows tonight were taken from a blend of MAV and GMOS, with most
of the region staying in the lower 70s with continued humid
conditions. Outside of showers and thunderstorms, lighter winds
and moisture rich boundary layer will result in patchy fog
development once again.
Saturday outside of the pop up, widely scattered showers and
thunderstorms, expecting another warm and humid day but slightly
cooler than the previous day.
Looking at the surf forecast Saturday and rip currents, with the
ocean seas will probably have a moderate risk of rip currents as
ocean seas will be decreasing to 4 ft.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Bermuda high pressure remains anchored off the eastern seaboard
through the long term period. Meanwhile, a cold front will push east
of the area Sat night with any lingering showers/tstms ending during
the eve. High pressure then builds over the northeast through Sun
into Mon moving offshore Mon night. As a result, the frontal
boundary appears to be nudged further S than previous model runs
leading to a drier forecast during this time. Have lowered pops to
schc generally west of the Hudson river and dry elsewhere between
Mon aftn and Tue morning, before the boundary returns north as a
warm front. The parent low is progged to track west of the
Appalachians and the LLJ this far east looks unimpressive to push it
through on Tue, so don't increase pops across the area until Tue
night/Wed when its more likely to lift through.
Cold front slowly approaches from the west through Thu probably
dissipating by the time it reaches the local area, however
chc showers/tstms continues, with highest coverage during the
aftn/early eve.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A slow moving cold front will approach from the west, preceded
by a pre-frontal trough Friday evening.
VFR conditions this afternoon outside of thunderstorms with
S-SSW winds around 10 kt. A few gusts to just over 15 kt are
possible, especially at KTEB/KEWR.
Showers and thunderstorms have developed across parts of the
region this afternoon. These initial storms are most likely to
impact KSWF/KEWR/KTEB ahead of the main line, which is expected
to approach the city terminals closer to 00Z. These storms could
contain strong gusty winds as well as a drop to IFR conditions
as they move through this evening.
Low stratus with LIFR cigs expected again at KGON after 00Z
tonight. Concern is that some of these lower ceilings could work
farther west into KISP/KJFK, but chances remain too low to
include this in the TAFs at this time.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Adjustments to timing and impact of
showers/tstms likely later today. Low chance of IFR ceilings
overnight.
KLGA TAF Comments: Adjustments to timing and impact of
showers/tstms likely later today.
KEWR TAF Comments: Adjustments to timing and impact of
showers/tstms likely later today.
KTEB TAF Comments: Adjustments to timing and impact of
showers/tstms likely later today.
KHPN TAF Comments: Adjustments to timing and impact of
showers/tstms likely later today. MVFR ceilings/visibilities
possible overnight.
KISP TAF Comments: Adjustments to timing and impact of
showers and any tstms likely later today. Low chance of IFR
ceilings overnight.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday...Chance of showers/tstms with MVFR or lower conds,
otherwise VFR.
.Sunday and Monday...VFR.
.Tuesday-Wednesday...Chance of showers/thunderstorms Tuesday
afternoon through Wednesday. MVFR or lower conditions possible.
&&
.MARINE...
Ocean seas still at 5-6 ft and expecting these seas to maintain
and slightly lower through tonight. There is still onshore
swell. The waves across the ocean west of Fire Island Inlet are
expected to be about a foot less so these will trend down to
below SCA tonight while the rest of the ocean trends below SCA
by early Saturday. Through tonight, non-ocean waters are
expected to remain below SCA thresholds. Thereafter for
Saturday, conditions are expected to be below SCA across all
waters with a weak pressure gradient in place.
Sub-advsy conds are expected for the remainder of the forecast
period.
&&
.HYDROLOGY...
A low chance of flash flooding across the western parts of the
region. PWATS are near 2 inches by early this evening, giving a
moisture rich airmass for thunderstorms to tap into and the
western areas have lower rainfall amounts needed to get flash
flooding. Heavy rainfall will be likely with the showers and
thunderstorms today into tonight and with not particularly
strong steering motion, minor flooding could easily occur with
again that low chance of flash flooding.
No hydrologic impacts are anticipated Saturday night through the
middle of next week.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ355.
Small Craft Advisory until 6 AM EDT Saturday for ANZ350-353.
&&
SYNOPSIS...24/JM
NEAR TERM...BC/JM
SHORT TERM...JM
LONG TERM...24
AVIATION...FEB
MARINE...24/JM
HYDROLOGY...24/JM
EQUIPMENT...Hazardous weather outlook, Jul 27, 12:34 PM EST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
134 PM EDT Fri Jul 27 2018
CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-281745-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
134 PM EDT Fri Jul 27 2018
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ007-NYZ078-281745-
Northern Middlesex-Northwestern Suffolk-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-179-281745-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
134 PM EDT Fri Jul 27 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-281745-
Southwestern Suffolk-
134 PM EDT Fri Jul 27 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-345-355-281745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-281745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
134 PM EDT Fri Jul 27 2018
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ081-281745-
Southeastern Suffolk-
134 PM EDT Fri Jul 27 2018
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ008-011-012-NYZ079-281745-
Northern New London-Southern Middlesex-Southern New London-
Northeastern Suffolk-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This Afternoon and Tonight.
There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ340-350-353-281745-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
Gale force winds and hail will be possible with some thunderstorms
this afternoon into tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jul 27, 12:57 PM EST, 48 minutes before
Special Weather Statement
National Weather Service New York NY
157 PM EDT FRI JUL 27 2018
NJZ004-105-107-108-271900-
Eastern Union-Western Union-Western Essex-Eastern Passaic-
157 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...WESTERN UNION
AND ESSEX COUNTIES...
At 156 PM EDT, strong thunderstorms were located over Madison, or
near Morristown, moving east at 35 mph.
Winds in excess of 40 mph and torrential downpours are possible with
this storm.
Locations impacted include...
Paterson, Wayne, Orange, Summit, Millburn, Caldwell, Hawthorne,
Fairfield, Union, East Orange, Irvington, West Orange, Montclair,
Westfield and Livingston.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern New Jersey.
LAT...LON 4067 7440 4065 7445 4067 7446 4073 7438
4076 7436 4076 7438 4079 7437 4082 7433
4086 7432 4087 7434 4090 7433 4090 7427
4091 7427 4093 7429 4096 7428 4096 7415
4078 7420 4063 7428 4062 7442
TIME...MOT...LOC 1756Z 257DEG 31KT 4076 7442
DSSpecial weather statement, Jul 27, 1:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service New York NY
212 PM EDT FRI JUL 27 2018
CTZ005-NYZ068-070-271915-
Northern Fairfield-Putnam-Northern Westchester-
212 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...NORTHERN
WESTCHESTER AND EASTERN PUTNAM COUNTIES...
At 211 PM EDT, a strong thunderstorm was located near Brewster,
moving northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Danbury, Mahopac, Brewster, Newtown, Ridgefield, Bethel, Brookfield,
New Fairfield, Redding, Bedford, Yorktown Heights, Jefferson Valley,
Putnam Lake, Brewster Hill and Golden's Bridge.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southern Connecticut...and southeastern New York.
LAT...LON 4149 7344 4151 7339 4151 7338 4149 7337
4147 7332 4147 7330 4145 7330 4145 7328
4143 7326 4144 7325 4143 7324 4143 7322
4141 7319 4117 7367 4130 7386 4154 7345
TIME...MOT...LOC 1811Z 234DEG 12KT 4136 7355
DSSpecial weather statement, Jul 27, 1:27 PM EST, 18 minutes before
Special Weather Statement
National Weather Service New York NY
227 PM EDT FRI JUL 27 2018
NJZ004-006-103-104-106-NYZ069-271930-
Hudson-Eastern Essex-Western Bergen-Eastern Bergen-Eastern
Passaic-Rockland-
227 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN PASSAIC...
BERGEN AND SOUTHEASTERN ESSEX COUNTIES...
At 227 PM EDT, a strong thunderstorm was located over Passaic, moving
northeast at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Paterson, Passaic, Hoboken, Hackensack, Bergenfield, Paramus,
Ridgewood, Lyndhurst, Rutherford, Secaucus, Harrison, Ridgefield,
Tappan, Union City and Kearny.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4072 7423 4081 7418 4085 7419 4097 7415
4109 7389 4099 7389 4091 7392 4084 7396
4074 7403
TIME...MOT...LOC 1827Z 234DEG 11KT 4084 7413
DS